Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Can kidney damage caused by Atacand/HCT be reversed or stablized?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 118 Questions
Can kidney damage caused by Atacand/HCT be reversed or stablized?
Posted Fri, 26 Apr 2013 in Kidney Conditions
Answered by Dr. Avinash Ignatius 53 minutes later

If you have been on Atacand i.e. candesartan for 25 yrs and have had no problems, it is very unlikely that it is responsible for your creatinine in going up. Usually when candesartan is initiated creatinine may go up transiently which stabilizes over 2 - 4 weeks.
You have been Atacand/HCT i.e. candesartan with hydrochlorthiazide, for the past two years and if the creatinine has recently risen, it alone is unlikely to be a cause of your rise in creatinine.

In certain situations there may be increased chances of rise in creatinine if you are on candesartan, like:

if you took some painkillers
if for any reason you were dehydrated
if you had some infection

And in all these situations creatinine should come down if candesartan has stopped.

However there is another possibility ( if the time between your two creatinine reports is very long.. 6 months to a year) that your kidneys have slightly weakened over time due to long standing hypertension, itself. In such situation the creatinine is unlikely to come down significantly.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor